Jump to content

Recommended Posts

OddRod Retired and disabled have been fighting health ishues 40 years brain fogs that put me out depression coming out of event

Depresion became severe 15,20 years ago started antidepressants starting with SSRI types, now venlafaxine 2,150mg in morning

Nothing stopped fogs, now believe conected to spine,mussels? Movement brings problems on.

Broke, stopped trying to figure it out.

In searching got on gabapentin got up to 900 mg now 400mg, fibromyaligia

When working (plumber) had a lot of pain was taking 800mg ibuprofen morning noon and night

norco every 6 hours (now 800mg ibuprofin morning and night, 1 norco in morning)

Last 4 years blood preshure meds also.

Stoping worrking slowly everything got a lot better.

Beleve reducing meds will help more.

Witch med better to start reducing gabapentin or venlafaxine sugestions welcome please.

Link to comment

Welcome oddRod,

i agree with you, reducing will help more.

 

My suggestion; gabapentin/neurontin ; cos:

1. If you have only recently started the gabapentin i'd go for getting off that first before it gets its PAWS and CLAWS in. imo

2. Gabapentin has a 1.3 billion dollar fine attached to it.

3.  "This [Gabapentin] drug has little or no legitimate use in psychiatry. Prescribers should avoid the use of neurontin " Breggin

 

Im sure you will get more suggestions and advice soon.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment
  • Moderator Emeritus

Hi OddRod , welcome to the site. There's loads of information here to help you taper safely, and

you'll find support and advice as you go.

 

The topic on "Which Drug To Taper First" is here http://www.drugs.com...teractions.html.

Sometimes it's clear one drug is causing problems. You might consider tapering that drug first.

Any drug causing a serious life-threatening adverse effect should be discontinued as soon as possible. Talk to your doctor about this immediately.

 

"Accelerators" and "brakes"

If no one drug is clearly causing an adverse effect, "discontinue the more activating drugs first," I have been advised by a doctor who studies withdrawal syndromes and iatrogenic damage.

 

Antidepressants and ADHD drugs (most are amphetamine analogs) tend to be activating drugs, causing jitteriness, anxiety, or sleeplessness.

 

Benzodiazepines, the "Z" drugs for sleep, anticonvulsants (such as lamotrigine), Lyrica, gabapentin (Neurontin), and antipsychotics tend to be regulating or sedating drugs, causing drowsiness, sluggishness, or dopiness.

 

The two types of drugs can be thought of as "accelerators" and "brakes."

 

Many people have a sedating drug -- a brake -- added to an activating drug -- an accelerator -- to treat drug-induced anxiety or sleep problems.

 

In those cases, unless you are having clear adverse reactions from a particular drug, taper the antidepressant or stimulant first. Otherwise, you will experience activation from the other drug as you decrease the "brake."

 

"Brakes" may temper withdrawal symptoms

The most common and significant antidepressant withdrawal symptoms are nervous system activations (indicating a too-fast taper): hyper-alerting, sleeplessness, abnormal anxiety, agitation, etc.

 

Withdrawal sleeplessness is a symptom you want to avoid. It makes tapering much harder and post-withdrawal syndrome more difficult to recover from.

 

If you reduce the accelerator while taking a sedating drug, the sedating drug may help alleviate the activation of withdrawal. You may plan to taper the sedating drug later."

 

Could you put all your meds. into the interaction checker , and post any significant results here.

Brain fog isn't permanent and will most likely decrease as your amount of meds. do.

 

Best wishes , Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Moderator Emeritus

Hi OddRod and welcome to SA,

 

(Edit:  Phew, Fresh beat me to it, but my post is different, thankfully so not changing it)

 

Sorry to hear of the situation you are in.  Unfortunately, you are not the only one.  There are other members here are in similar situations.

 

It would be helpful for the mods if you could put your drug history in your signature.  The signature block shows up each time you post and makes it easier for people to see as a glance.  Please include drug name (include any you are taking) dates, doses and how you stopped taking) in your signature (Instructions to Put History in Signature).

 

You can use your Intro topic to ask questions and to journal your progress.

 

CC

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy